We report on a patient with a long-standing history of recurrent oral aphthosis and pseudofolliculitis, diagnosed with Behçet's disease (BD), previously treated with high-dose prednisone, colchicine, cyclosporine, cyclophosphamide and methotrexate, all of which were partially effective. Treatment with the chimeric mouse-human anti-tumour necrosis factor (TNF)-α monoclonal antibody infliximab brought about the resolution of mucocutaneous lesions for a period of 6 years. After an oral and articular BD relapse, the anti-interleukin-6 agent tocilizumab was started in association with high-dose prednisone. Unexpectedly, the patient experienced a paradoxical mucocutaneous flare following tocilizumab administration, which worsened after the second infusion. Tocilizumab was then discontinued, and total recovery was achieved after the patient was started on the fully human anti-TNF-α monoclonal antibody golimumab in association with colchicine and methylprednisolone.

Cantarini, L., Lopalco, G., Vitale, A., Coladonato, L., Rigante, D., Lucherini, O. M., Lapadula, G., Iannone, F., Paradoxical mucocutaneous flare in a case of Behçet’s disease treated with tocilizumab, <<CLINICAL RHEUMATOLOGY>>, 2015; 2015 (34(6)): 1141-1143. [doi:10.1007/s10067-014-2589-z] [http://hdl.handle.net/10807/87533]

Paradoxical mucocutaneous flare in a case of Behçet’s disease treated with tocilizumab

Rigante, Donato;
2015

Abstract

We report on a patient with a long-standing history of recurrent oral aphthosis and pseudofolliculitis, diagnosed with Behçet's disease (BD), previously treated with high-dose prednisone, colchicine, cyclosporine, cyclophosphamide and methotrexate, all of which were partially effective. Treatment with the chimeric mouse-human anti-tumour necrosis factor (TNF)-α monoclonal antibody infliximab brought about the resolution of mucocutaneous lesions for a period of 6 years. After an oral and articular BD relapse, the anti-interleukin-6 agent tocilizumab was started in association with high-dose prednisone. Unexpectedly, the patient experienced a paradoxical mucocutaneous flare following tocilizumab administration, which worsened after the second infusion. Tocilizumab was then discontinued, and total recovery was achieved after the patient was started on the fully human anti-TNF-α monoclonal antibody golimumab in association with colchicine and methylprednisolone.
Inglese
Cantarini, L., Lopalco, G., Vitale, A., Coladonato, L., Rigante, D., Lucherini, O. M., Lapadula, G., Iannone, F., Paradoxical mucocutaneous flare in a case of Behçet’s disease treated with tocilizumab, <<CLINICAL RHEUMATOLOGY>>, 2015; 2015 (34(6)): 1141-1143. [doi:10.1007/s10067-014-2589-z] [http://hdl.handle.net/10807/87533]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/87533
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 46
  • ???jsp.display-item.citation.isi??? 35
social impact